Louisiana, 2023

Tornado and Damaging Winds in Louisiana, June 16, 2023

June 16, 2023 · NWS SHV · 38 events in 12 counties and zones

Late during the evening of June 15th, regional radar analysis showed several clusters of severe thunderstorms ongoing along the middle Red River Valley into Northeast Texas. The eastern-most cluster displayed signs of cold pool intensification and developed a bowing structure.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
1
Property damage
$50,000
Crop damage
None recorded
Events
38

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS SHV wrote it up.

Late during the evening of June 15th, regional radar analysis showed several clusters of severe thunderstorms ongoing along the middle Red River Valley into Northeast Texas. The eastern-most cluster displayed signs of cold pool intensification and developed a bowing structure. Observational trends farther downstream favored a continued motion along the instability gradient to the southeast through midnight into the early morning hours on June 16th. Given the background wind fields and buoyancy were still quite strong, the threat of damaging winds upwards of 75+ mph and large hail increased as the complex moved into far Northeast Texas and Northwest Louisiana just after midnight.

Farther west near the Red River, additional storm development occurred along the trailing outflow. Less organized than the eastern cluster, individual storms, including a few supercells, eventually evolved and remained semi-discrete for a few hours. Given the more cellular nature, large hail was a threat initially with the amount of instability upwards of 5000 J/kg and 60 knots of effective shear. A greater risk of damaging winds gradually evolved as storms remained organized and grew upscale overnight.

As a result, large hail up to 2+ inches in diameter eventually occurred in some storms followed by an intense bow echo, resulting in widespread severe winds and even some hurricane-force gusts, setting the stage for initiating a derecho-type event across much of Northeast Texas and North Louisiana. In addition, an isolated tornado also occurred near the Texas/Louisiana state line on the south flank of the extreme derecho winds.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before the first event at Jun 16, 12:11 AM CST, 9 minutes earlier.

Area forecast discussion, Jun 16, 12:11 AM CST, 9 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
111 AM CDT Fri Jun 16 2023

...New AVIATION...

.UPDATE...
Issued at 1036 PM CDT Thu Jun 15 2023

A quick update to add Severe Thunderstorm Watch 313, which
essentially includes McCurtain County Oklahoma, East Texas and NW
Louisiana along and north of I-20 corridor, and all of SW
Arkansas, except Union County. This watch will remain in effect
through 4 am, with damaging winds and large hail as the primary
threats. /20/

&&

.SHORT TERM...
(This evening through Friday Night)
Issued at 248 PM CDT Thu Jun 15 2023

After a warm and very humid afternoon across the ArkLaTex, this
evening will find the region poised to be on the receiving end of
yet another round of severe weather. The threat looks to take the
form of an organized line of storms entering our extreme southeast
Oklahoma and east Texas zones around the 03Z hour. Based on this
trajectory, the advancing system will propagate into an
environment very favorable for convective activity, with very high
CAPE indicating a thoroughly destabilized environment in east
Texas in particular. Concurrently, an area of vigorous bulk shear
values in excess of 60 kts will push east from north central
Texas, driving what has the potential to be an impactful severe
wind event. Mid- level lapse rates of 8 to 9 deg C/km over east
Texas suggest that if adequate lofting can be achieved, a few
large hailstones are not out of the question either. However, the
pronounced area of shear may result in such hail being widely
isolated in nature, if any manages to form. A tornado or two also
cannot be ruled out entirely, primarily across our
northeasternmost zones of east Texas and southeast Oklahoma.

Short range hires models continue to exhibit characteristic spread
on the timing of this system, though a reasonable consensus has been
reached regarding the mode of convection. HRRR and WRF-ARW both push
a north-south oriented squall line eastward, extending from just
south of the I-20 corridor to the north beyond I-30. WRF-ARW is far
more aggressive in terms of eastward trajectory, clearing the line to
our east as it dissipates by 06Z. HRRR, however, holds the line
together at a slower rate of speed, clearing the area at 09Z at the
earliest. The FV3 Hi-Res takes a slightly different approach,
extending the squall line further south into deep east Texas and
maintaining robust areas of convection in the evening which then
proceed break apart as they move east overnight. Based on the
favorable convective environment, the 17Z HRRR run appears
consistent with the most likely scenario, which is reflected in the
NBM model output in this afternoon's PoP and wx grids.

With the CWA situated on the eastern side of a ridge building over
the Plains, northwesterly flow aloft will serve to funnel one system
after another down the Plains and into the ArkLaTex. Thus will it be
on Friday, which will dawn with tonight's storms barely having
cleared the eastern edge of the CWA when another impulse of energy
will stir up a chance of storms across the northeastern third of the
area, particularly in southeast Oklahoma and southwest Arkansas.
This action will continue into the afternoon, primarily east of the
I-49 corridor, retreating gradually to the east by midnight, after
which a few hours of quiet conditions will lead into Saturday
morning.

In addition to the ongoing rounds of severe weather, heat will also
continue to pose a potential hazard across our southernmost zones.
After a mild night of lows ranging from the upper 60s north to
middle 70s south, highs Friday will climb into the mid 80s north to
mid to upper 90s south. Concurrent with muggy dewpoints in the mid
70s, these conditions look to result in heat indices in the lower
100s during the afternoon hours across deep east Texas into
northwest Louisiana. Daybreak Saturday morning will see another
round of lows in the upper 60s north to upper 70s south. /26/

&&

.LONG TERM...
(Saturday through next Wednesday)
Issued at 248 PM CDT Thu Jun 15 2023

The long-term is hot, the long-term is humid, and the long-term is
awful. It finally looks like summer is about to make its presence
known across the region, as the NW flow pattern we've been stuck in
finally begins to break down. This will not be before another round
of severe weather skirts our far northern zones during the overnight
hours of Saturday, and into Sunday.

The stout upper-level ridge that we have been mentioning the last
few days has more or less been delayed in its progression by the
ever revolving boundary. However, it looks like by Sunday, the ridge
will finally begin to win that battle. High temperatures on Saturday
will already be creeping into the mid-90s in our southern zones,
with rain chances and the cloud deck insulating locations to our
north. While widespread severe weather doesn't look likely for our
region Saturday night and into Sunday, there is certainly the chance
that a few of our northern counties see a strong to severe
thunderstorm. In fact, there is already a Day 3 and 4 outlook in
place for these areas, highlighting the chance for damaging winds
and hail. Rain chances for the remainder of the long-term will be
limited to our far eastern zones, with the flow aloft taking a more
N-S direction. However, these chances will be limited over the next
week.

The real weather story for the long-term will be the oppressive heat
that we've been mentioning the last few days. By the start of the
new workweek, afternoon highs across the region will likely hover in
the mid to upper-90s. Given how high afternoon humidity will be as
well, we will likely be looking at an extended period of Heat
Advisories. By the middle of the workweek, we may even be looking at
the need for Excessive Heat Warnings for some of our southern
counties and parishes. /44/

&&

.AVIATION...
(06Z TAFS)
Issued at 1238 AM CDT Fri Jun 16 2023

For the ArkLaTex terminals, dangerous MCS with Hail at KGGG and
headed down I-20 w/ an Airport Weather Warning for KSHV in effect
until 3 a.m. for 35-55KT. Initial gusts w/ downpour may PKWD at
50-60KT as this energy impacts our area. Wake low speeds lag
impact for an hour or two. KASL equipment gusted to 30+KT before
failure. System will graze KTXK/KELD terminals tonight w/ heat
burst winds to 50KT. Expecting MVFR-IFR in wx & again daybreak.
SW10KT for Friday more TS for AR terminals during pk heating. /24/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  76  96  78  96 /  10  10  20  30
MLU  72  92  75  95 /  20  10  20  40
DEQ  68  91  69  90 /  10  10  50  40
TXK  72  94  73  93 /  10  10  40  40
ELD  68  90  71  92 /  10  10  30  50
TYR  76  95  76  97 /   0   0  20  10
GGG  75  96  76  96 /   0   0  20  20
LFK  77  98  76  99 /   0   0  10  10

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...None.
LA...None.
OK...None.
TX...None.
&&

SHORT TERM...26
LONG TERM....44
AVIATION...24
Hazardous weather outlook, Jun 15, 9:51 PM CST, 2 hours 29 minutes before
Hazardous Weather Outlook
National Weather Service Shreveport LA
1051 PM CDT Thu Jun 15 2023

ARZ050-051-059>061-070>072-LAZ001>004-010>012-OKZ077-TXZ096-097-
108>112-124>126-136>138-150-151-170400-
Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette-
Columbia-Caddo-Bossier-Webster-Claiborne-De Soto-Red River-Bienville-
McCurtain-Bowie-Franklin-Titus-Camp-Morris-Cass-Wood-Upshur-Marion-
Smith-Gregg-Harrison-Rusk-Panola-
1051 PM CDT Thu Jun 15 2023

...SEVERE THUNDERSTORM WATCH 313 IN EFFECT UNTIL 4 AM CDT FRIDAY...

This Hazardous Weather Outlook is for southwest Arkansas, northwest
Louisiana, southeast Oklahoma and northeast Texas.

.DAY ONE...Tonight.

Strong to severe thunderstorms are expected again this evening into
the overnight as a stationary front continues to linger across the
region. Damaging winds, large hail, and dangerous lightning will be
the primary threats, but an isolated tornado cannot be completely
ruled out. Finally, areas of heavy rainfall may also pose a threat
of localized flash flooding with thunderstorms that train over the
same areas.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

The potential for strong to severe thunderstorms will persist
through the remainder of this week and possibly into the weekend as
a nearly stationary frontal boundary is expected to linger across the
region with disturbances transitioning through the upper-level flow
pattern.

As the weekend progresses into early next week, thunderstorm chances
will largely decrease while temperatures continue to increase toward
the mid and upper 90s, to near 100 degrees, with heat advisory
conditions likely.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will be needed.

ARZ073-LAZ005-006-013-014-017>022-TXZ149-152-153-165>167-170400-
Union-Lincoln-Jackson-Ouachita-Sabine-Natchitoches-Winn-Grant-
Caldwell-La Salle-Cherokee-Nacogdoches-Shelby-Angelina-San Augustine-
1051 PM CDT Thu Jun 15 2023

This Hazardous Weather Outlook is for south central Arkansas, north
central Louisiana, northwest Louisiana, east Texas and northeast
Texas.

.DAY ONE...Tonight.

Strong to severe thunderstorms are possible this evening into the
overnight as a stationary front continues to linger across the
region. Damaging winds, large hail, and dangerous lightning will be
the primary threats. Finally, areas of heavy rainfall may also pose
a threat of localized flash flooding with thunderstorms that train
over the same areas, mainly along and north of the I-20 corridor.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

The potential for strong to severe thunderstorms will persist
through the remainder of this week and possibly into the weekend as
a nearly stationary frontal boundary is expected to linger across the
region with disturbances transitioning through the upper-level flow
pattern.

In addition to that, temperatures will continue to increase toward
the mid and upper 90s, to near 100 degrees, with heat advisory
conditions expected to persist.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed.

20

In the hours before

Local storm report, Jun 15, 11:26 PM CST, 54 minutes before
Preliminary Local Storm Report
National Weather Service Shreveport LA
1226 AM CDT Fri Jun 16 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1215 AM     Tstm Wnd Gst     5 S Mount Pleasant      33.10N 94.96W
06/16/2023  M69 MPH          Titus              TX   AWOS

            A 69 mph wind gust was recorded at Mount
            Pleasant Regional Airport (KOSA).

&&

20
Local storm report, Jun 15, 11:36 PM CST, 44 minutes before
Preliminary Local Storm Report
National Weather Service Shreveport LA
1236 AM CDT Fri Jun 16 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1210 AM     Tstm Wnd Dmg     5 W Gilmer              32.74N 95.02W
06/16/2023                   Upshur             TX   Public

            A 10 x 15 porbable bulding blown over near
            the intersection of HWY 154 and Kelsey road
            west of Gilmer.

&&

20
Local storm report, Jun 15, 11:44 PM CST, 36 minutes before
Preliminary Local Storm Report
National Weather Service Shreveport LA
1244 AM CDT Fri Jun 16 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1220 AM     Tstm Wnd Dmg     Pittsburg               33.00N 94.97W
06/16/2023                   Camp               TX   Emergency Mngr

            Reports of multiple trees down and blocking
            roads in Camp County, along with widespread
            power outages.

&&

20
Local storm report, Jun 15, 11:47 PM CST, 33 minutes before
Preliminary Local Storm Report
National Weather Service Shreveport LA
1247 AM CDT Fri Jun 16 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1230 AM     Tstm Wnd Dmg     Lone Star               32.94N 94.71W
06/16/2023                   Morris             TX   Fire Dept/Rescue

            Reports of trees on a couple of homes in the
            town of Lone Star.

&&

20
Local storm report, Jun 16, 12:02 AM CST, 18 minutes before
Preliminary Local Storm Report
National Weather Service Shreveport LA
102 AM CDT Fri Jun 16 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1230 AM     Tstm Wnd Dmg     Gilmer                  32.73N 94.95W
06/16/2023                   Upshur             TX   Amateur Radio

            Numerous reports of large trees down across
            Upshur County.

&&

20
Local storm report, Jun 16, 12:14 AM CST, 6 minutes before
Preliminary Local Storm Report
National Weather Service Shreveport LA
114 AM CDT Fri Jun 16 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0100 AM     Tstm Wnd Gst     1 S Lakeport            32.38N 94.71W
06/16/2023  M63 MPH          Gregg              TX   ASOS

            A 63 mph wind gust was recorded at the East
            Texas Regional Airport in Longview.

&&

20

The radar

The Shreveport radar (KSHV), 30 km away, was scanning. The volume nearest the first event began at 06:23 UTC.

Open the radar archive at this moment

Event by event

37 thunderstorm wind, 1 tornado. Local standard time, as filed.

Tornado, Caddo

When
June 16, 12:20 AM CST to 12:25 AM CST
Where
Caddo County, 4.08 mi WNW of Four Forks to 1.74 mi E of Four Forks
Rating
EF1
Path length
5.76 mi
Path width
844 yd
Property damage
$50,000
Reported by
NWS Storm Survey
Coordinates
32.246, -94.043

A strong line of thunderstorms moved through East Texas and Northwest Louisiana during the early morning hours on June 16th. As it moved through East Texas and into the Shreveport metro area, the storm begin to take on a bow shape, indicating that the system would likely produce strong straight line winds. As the storm reached near the Texas/Louisiana state line from Panola County into southwest Caddo Parish, it produced a brief EF-1 tornado with maximum wind gusts of 110 mph, a path width of nearly 850 yards, and path length of nearly six miles in far southwest Caddo Parish.

With a storm already producing widespread straight-line wind damage, it became difficult to determine what was tornadic and what was straight-line winds. It was determined that the tornado touched down to the west of County Road 322 in Panola County where a large tree fell onto a single family home. The tornado then moved to the southeast across the Texas/Louisiana state line towards Johns Gin Road where it produced widespread tree damage all along Johns Gin Road north of Keatchie Marshall Road. From there, the tornado moved through a neighborhood to the west of Four |Forks Road just north of Keatchie Marshall Road where a number of trees were either uprooted or snapped. This same area was just struck by a tragic tornado in December 2022. The tornado then tracked to the southeast along Keatchie Marshall Road where damage became more sparse and then lifted just to the west of Preston Road.

Thunderstorm Wind, Caddo

When
June 16, 12:22 AM CST
Where
Caddo County, 0.58 mi W of Blanchard
Measured
61 kt (70 mph) estimated gust
Injuries
1 direct, 0 indirect
Reported by
Law Enforcement
Coordinates
32.580, -93.890

Tree downed onto a home in Blanchard, injuring an occupant of the home.

Thunderstorm Wind, Caddo

When
June 16, 12:25 AM CST
Where
Caddo County, 0.9 mi NE of Metcalf
Measured
61 kt (70 mph) estimated gust
Reported by
Amateur Radio
Coordinates
32.410, -93.890

Several large limbs and a couple of trees downed in Blue Ridge Mobile Home Park on Buncombe Road in Shreveport with one street blocked.

Thunderstorm Wind, Caddo

When
June 16, 12:25 AM CST
Where
Caddo County, 0.58 mi W of Blanchard
Measured
61 kt (70 mph) estimated gust
Reported by
Law Enforcement
Coordinates
32.580, -93.890

Reports of widespread downed trees and power lines in the Blanchard area.

Thunderstorm Wind, Caddo

When
June 16, 12:26 AM CST
Where
Caddo County, (Shv)shreveport Rgnl
Measured
61 kt (70 mph) measured gust
Reported by
ASOS
Coordinates
32.450, -93.830

A 70 mph wind gust was recorded at the Shreveport Regional Airport ASOS.

Thunderstorm Wind, Bossier

When
June 16, 12:29 AM CST
Where
Bossier County, 1.81 mi NW of Bossier City
Measured
57 kt (66 mph) measured gust
Reported by
ASOS
Coordinates
32.540, -93.740

A 66 mph wind gust was recorded at the Shreveport Downtown Airport ASOS.

Thunderstorm Wind, Caddo

When
June 16, 12:30 AM CST
Where
Caddo County, 0.69 mi S of Jewella
Measured
61 kt (70 mph) estimated gust
Reported by
Public
Coordinates
32.470, -93.800

Reports of widespread downed trees throughout Shreveport and Caddo Parish.

Thunderstorm Wind, Caddo

When
June 16, 12:32 AM CST
Where
Caddo County, 1.5 mi SSE of Forbing
Measured
70 kt (81 mph) estimated gust
Reported by
NWS Employee
Coordinates
32.380, -93.720

Numerous large pine trees were snapped on Ferry Creek Drive in the Ellerbe Wood subdivision in southeast Shreveport with widespread power outages reported.

Thunderstorm Wind, De Soto

When
June 16, 12:34 AM CST
Where
De Soto County, 2.82 mi SSW of Stonewall
Measured
61 kt (70 mph) estimated gust
Reported by
Trained Spotter
Coordinates
32.240, -93.830

A metal roof was blown off of a walkway at North De Soto Lower Elementary School, and a wooden privacy fence and chimney were also blown down in the North DeSoto Estates subdivision.

Thunderstorm Wind, Caddo

When
June 16, 12:35 AM CST
Where
Caddo County, 2.15 mi SSW of Lucas
Measured
70 kt (81 mph) estimated gust
Reported by
Broadcast Media
Coordinates
32.370, -93.710

Reports of numerous trees and power lines downed in the Southern Loop and Ellerbe Road areas, with one tree blocking the intersection of Ellerbe Road and Flournoy Lucas Road and another on Norris Ferry Road just north of Southern Loop.

Thunderstorm Wind, De Soto

When
June 16, 12:35 AM CST
Where
De Soto County, 2.38 mi NNE of Kickapoo
Measured
61 kt (70 mph) estimated gust
Reported by
Trained Spotter
Coordinates
32.230, -93.830

Numerous trees and power lines downed along Highway 171 near Red Bluff Road, as well as across much of De Soto Parish.

Thunderstorm Wind, Caddo

When
June 16, 12:45 AM CST
Where
Caddo County, 2.07 mi N of Norton
Measured
70 kt (81 mph) estimated gust
Reported by
Public
Coordinates
32.360, -93.700

Numerous trees downed in the Long Lake subdivision, including a couple of trees on a home on Chardonnay Circle.

Thunderstorm Wind, Bossier

When
June 16, 12:45 AM CST
Where
Bossier County, 1.81 mi NE of Vanceville
Measured
61 kt (70 mph) estimated gust
Reported by
NWS Employee
Coordinates
32.620, -93.710

Scattered reports of large tree limbs downed in and around the Legacy subdivision.

Thunderstorm Wind, Bossier

When
June 16, 12:45 AM CST
Where
Bossier County, 0.58 mi E of (Bad)barksdale Afb
Measured
58 kt (67 mph) measured gust
Reported by
ASOS
Coordinates
32.500, -93.660

A 67 mph wind gust was recorded by the Barksdale AFB ASOS in Bossier City.

Thunderstorm Wind, Caddo

When
June 16, 12:45 AM CST
Where
Caddo County, 0.58 mi W of Robson
Measured
70 kt (81 mph) measured gust
Reported by
Mesonet
Coordinates
32.370, -93.660

An 80 mph wind gust was recorded at a Union Pacific Railroad Mesonet weather station along Highway 1 near the Port of Caddo-Bossier.

Thunderstorm Wind, De Soto

When
June 16, 12:54 AM CST
Where
De Soto County, 1.89 mi ENE of Mansfield
Measured
61 kt (70 mph) estimated gust
Reported by
Public
Coordinates
32.040, -93.690

Gas station canopy downed near the intersection of McArthur Drive and Polk Street in Mansfield.

Thunderstorm Wind, Bienville

When
June 16, 1:03 AM CST
Where
Bienville County, Ringgold
Measured
61 kt (70 mph) estimated gust
Reported by
Law Enforcement
Coordinates
32.330, -93.280

Numerous trees and power lines downed near Ringgold and throughout much of Bienville Parish.

Thunderstorm Wind, Webster

When
June 16, 1:05 AM CST
Where
Webster County, 0.58 mi W of Dixie Inn
Measured
61 kt (70 mph) estimated gust
Reported by
Emergency Manager
Coordinates
32.600, -93.340

Numerous trees and power lines downed in Dixie Inn.

Thunderstorm Wind, Webster

When
June 16, 1:05 AM CST
Where
Webster County, 0.58 mi E of Doyline
Measured
61 kt (70 mph) estimated gust
Reported by
Emergency Manager
Coordinates
32.530, -93.410

Widespread downed trees in Doyline with a report of entrapment at a residence due to a tree on the home.

Thunderstorm Wind, Webster

When
June 16, 1:10 AM CST
Where
Webster County, 0.69 mi N of Sibley
Measured
61 kt (70 mph) estimated gust
Reported by
Emergency Manager
Coordinates
32.540, -93.300

Reports of widespread trees downed in Sibley.

Thunderstorm Wind, Natchitoches

When
June 16, 1:20 AM CST
Where
Natchitoches County, 0.91 mi SE of Chestnut
Measured
61 kt (70 mph) estimated gust
Reported by
Law Enforcement
Coordinates
32.060, -93.010

Multiple trees were downed across Highway 9 north of Campti.

Thunderstorm Wind, Webster

When
June 16, 1:30 AM CST
Where
Webster County, 0.58 mi E of Heflin
Measured
61 kt (70 mph) estimated gust
Reported by
Emergency Manager
Coordinates
32.450, -93.260

Several trees downed across the southern portions of Webster Parish, with multiple roads blocked.

Thunderstorm Wind, Natchitoches

When
June 16, 1:33 AM CST
Where
Natchitoches County, 1.5 mi NNE of Robeline
Measured
61 kt (70 mph) estimated gust
Reported by
Law Enforcement
Coordinates
31.700, -93.290

Multiple trees downed across Highway 6 near Robeline and the Sabine Parish line.

Thunderstorm Wind, Lincoln

When
June 16, 1:45 AM CST
Where
Lincoln County, 0.58 mi W of Simsboro
Measured
52 kt (60 mph) estimated gust
Reported by
Law Enforcement
Coordinates
32.530, -92.790

Multiple trees and power lines downed near Simsboro.

Thunderstorm Wind, Winn

When
June 16, 1:47 AM CST
Where
Winn County, 0.59 mi E of Winnfield
Measured
52 kt (60 mph) estimated gust
Reported by
NWS Employee
Coordinates
31.920, -92.620

Multiple trees were downed between Winnfield and Joyce.

Thunderstorm Wind, Union

When
June 16, 2:10 AM CST
Where
Union County, 2.15 mi SSW of Bernice
Measured
52 kt (60 mph) estimated gust
Reported by
Emergency Manager
Coordinates
32.790, -92.660

Tree downed on a vehicle on Highway 167 south of Bernice, trapping the driver but with no injuries reported.

Thunderstorm Wind, Grant

When
June 16, 2:14 AM CST
Where
Grant County, Dry Prong
Measured
52 kt (60 mph) estimated gust
Reported by
Law Enforcement
Coordinates
31.580, -92.530

Numerous trees and power lines downed across Grant Parish.

Thunderstorm Wind, La Salle

When
June 16, 2:22 AM CST
Where
La Salle County, 0.91 mi SE of Jena
Measured
52 kt (60 mph) estimated gust
Reported by
Law Enforcement
Coordinates
31.670, -92.120

Tree downed onto a mobile home on Basham Road.

Thunderstorm Wind, La Salle

When
June 16, 2:23 AM CST
Where
La Salle County, 0.69 mi N of Jena
Measured
52 kt (60 mph) estimated gust
Reported by
Law Enforcement
Coordinates
31.690, -92.130

Numerous trees and power lines downed across La Salle Parish.

Thunderstorm Wind, Union

When
June 16, 2:25 AM CST
Where
Union County, 1.81 mi SE of Downsville
Measured
52 kt (60 mph) estimated gust
Reported by
Emergency Manager
Coordinates
32.600, -92.400

Tree downed on Highway 151 near Fawn Drive close to Union and Ouachita Parish line.

Thunderstorm Wind, Union

When
June 16, 2:25 AM CST
Where
Union County, 0.9 mi NE of Downsville
Measured
52 kt (60 mph) estimated gust
Reported by
Emergency Manager
Coordinates
32.630, -92.410

Numerous trees and power lines downed in the Downsville community area, with many trees across several roadways.

Thunderstorm Wind, Ouachita

When
June 16, 2:28 AM CST
Where
Ouachita County, 0.9 mi NW of Bawcomville
Measured
52 kt (60 mph) estimated gust
Reported by
Broadcast Media
Coordinates
32.490, -92.190

Large tree snapped and downed onto power lines on Pine Ridge Road in West Monroe.

Thunderstorm Wind, Union

When
June 16, 2:30 AM CST
Where
Union County, 3.75 mi ENE of Downsville
Measured
52 kt (60 mph) estimated gust
Reported by
Emergency Manager
Coordinates
32.640, -92.360

Large tree downed across Highway 15 near Arthur McDaniel Road near Downsville.

Thunderstorm Wind, Union

When
June 16, 2:30 AM CST
Where
Union County, 2.71 mi NW of Bayou D Arbonne Lake
Measured
52 kt (60 mph) estimated gust
Reported by
Emergency Manager
Coordinates
32.780, -92.450

Tree downed on Scotts Hideaway Road near Lake D'Arbonne State Park.

Thunderstorm Wind, Ouachita

When
June 16, 2:32 AM CST
Where
Ouachita County, 0.69 mi N of Monroe
Measured
52 kt (60 mph) estimated gust
Reported by
Broadcast Media
Coordinates
32.510, -92.120

Trees downed onto power lines on North 3rd Street in Monroe.

Thunderstorm Wind, Union

When
June 16, 2:35 AM CST
Where
Union County, 0.69 mi N of Point
Measured
52 kt (60 mph) estimated gust
Reported by
Emergency Manager
Coordinates
32.660, -92.280

Numerous trees and power lines downed in the Point community area, with many trees across several roadways.

Thunderstorm Wind, Ouachita

When
June 16, 2:35 AM CST
Where
Ouachita County, 0.9 mi NE of Highland Park
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
32.560, -92.110

Multiple trees downed on the north side of Monroe.

Thunderstorm Wind, Ouachita

When
June 16, 2:43 AM CST
Where
Ouachita County, 0.69 mi N of Frizzell
Measured
52 kt (60 mph) estimated gust
Reported by
Broadcast Media
Coordinates
32.580, -92.000

Multiple trees and power lines downed on Music Road in Swartz.

What these are

Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Louisiana in 2023Every state in 2023This day in weather historyThe tornado archive for Louisiana, 2023Warnings in Louisiana, June 2023

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1115322, 1112843, 1112797, 1112820, 1112848, 1112850, 1112822, 1112786, 1112829, 1112813, 1112832, 1112819, 1112844, 1112849, 1112853, 1112787, 1112835, 1112789, 1112794, 1112788, 1112833, 1112795, 1112834, 1112836, 1112827, 1112799, 1112839, 1112842, 1112840, 1112814, 1112817, 1112825, 1112801, 1112802, 1112826, 1112815, 1112845, 1112837.